MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 HEX STRAIGHT ROD 5.5 X 480MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-FRANCE ES2 HEX STRAIGHT ROD 5.5 X 480MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 482807480
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2016, a surgery for th12 burst fracture was performed.First, the screws were inserted to th 9-11/l1-3 and the vertebroplasty of t12 was performed.A rod broke at the hex end when the surgeon tried to insert the rod to right side.The surgeon removed the broken rod from the patient and reinserted the rod with a rod rotation forceps.After that, the surgery was completed without problems.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: materials analysis revealed that the rod was found to have fractured in a ductile bending overload due to and applied normal stress.The elemental composition was consistent with what is specified on the print.No material or manufacturing defects were found.Conclusion: the cause of the reported product issue cannot be determined based on the information provided.
 
Event or Problem Description

Brand Name
ES2 HEX STRAIGHT ROD 5.5 X 480MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5484957
Report Number0009617544-2016-00099
Device Sequence Number332021
Product Code NKB
UDI-Device Identifier07613327001709
UDI-Public07613327001709
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482807480
Device Lot NumberKFG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2016
Supplement Report FDA Received Date06/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight75